MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the implantation of a preloaded monofocal intraocular lens (iol), the lens stopped advancing and was stuck in the cartridge.It was reported as an unfolding issue.The surgeon felt a "pop," describing it as the "cartridge exploded." it was reported the lens was partially inserted and lens inserted and removed during the same procedure.The injector was removed, and another johnson & johnson lens (same model and diopter) was successfully implanted as a replacement without further incident.There was no vitrectomy, incision enlargement, or sutures required.The patient has fully recovered without any reported impairments.Further clarification was provided that the lens was partially inserted as it extended past the tip of the inserter.It was then all removed when there was the ¿pop¿.The lens was not fully deployed.No other information was provided.
 
Additional Manufacturer Narrative
Section a4, a5, a6: unknown/asked but not provided.Section d6a: if implanted, give date: not applicable, as the lens was not implanted.Section d6b: if explanted, give date: not applicable, as the lens was not implanted; therefore, it was not explanted.Section e1: telephone number: (b)(6).Device evaluation: the complaint handpiece and lens was received loose inside a biohazard bag.Visual inspection under magnification reveal the complaint handpiece was received with the plunger rod partially advanced and with the lens inside a biohazard bag.Viscoelastic residue was observed to be evenly distributed throughout the cartridge.The cartridge tip was deformed and cracked; the cartridge tube was also damaged.Stress marks were observed on the cartridge tip but were in specification for a used device.The lens module was inspected revealing no issues.Device assembly was inspected revealing no issues; viscoelastic residue was observed below the lens module.The plunger rod and plunger rod advancement was inspected revealing no issues.The lens was received coated in viscoelastic residue.The lens was cleaned revealing no issues.No further evaluation was performed.Based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search of complaints revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22502975
Report Number3012236936-2025-000193
Device Sequence Number15639839
Product Code HQL
UDI-Device Identifier05050474636088
UDI-Public(01)05050474636088(17)271105
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale